MAUDE Adverse Event Report: ETHICON INC. ENDOLOOP LIG W/PDS II; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. ENDOLOOP LIG W/PDS II; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number EZ10G
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H3 investigation summary: the product was returned to ethicon for evaluation.Two open foils, two empty cannulas and several suture pieces were received for analysis.Product code ez10g.Upon visual assessment of the samples the sutures were broken in several pieces, indicating that the process of degradation had begun.In addition, the time of exposure of sutures to the environment could not be determined.The foil packet was visually inspected, wrinkles and a hole in the cavity were observed.The condition of the package is indicative of handling and storage issues that occurred outside of ethicon control.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: could you please elaborate on the problem you experienced with the suture? please provide more details -could not knot and tighten the suture.
 
Event or Problem Description
It was reported that a patient underwent a appendicitis surgery on (b)(6) 2025 and suture was used.During the procedure, the product could not be tightened.Changed another one to complete the surgery.There were no adverse consequences to the patient.No additional information can be provided.No adverse patient consequences were reported.Additional information was requested.

Brand Name
ENDOLOOP LIG W/PDS II
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-BRAZIL
rodovia presidente dutra
km 154
sao paulo 12240
BR   12240
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22079605
Report Number2210968-2025-05829
Device Sequence Number8702652
Product Code NEW
UDI-Device Identifier10705031206427
UDI-Public(01)10705031206427(17)270831(10)AT6004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N18331/S027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEZ10G
Device Lot NumberAT6004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown